MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, micl12.6, -9.0 diopter, implantable collamer lens did not inject properly, so the back up lens was used.There was no patient injury.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B1: corrected to adverse event.B2: corected to "required intervention to prevent permanent impairment/damage." claim# (b)(4).
 
Additional Manufacturer Narrative
D6a: implanted on (b)(6) 2022.D6b: explanted on (b)(6) 2022.G3: 21-feb-2022 should have been included in mdr supplemental #1.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key12147775
Report Number2023826-2021-02484
Device Sequence Number12008871
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberMICL 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer06/10/2021
06/10/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date02/21/2022
02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexUnknown